Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2016, Article ID 7965642, 17 pages
http://dx.doi.org/10.1155/2016/7965642
Research Article

On the Coefficients of the Singularities of the Solution of Maxwell’s Equations near Polyhedral Edges

Department of Mathematics, University of Buea, Buea, Cameroon

Received 26 August 2015; Accepted 17 December 2015

Academic Editor: Haipeng Peng

Copyright © 2016 Boniface Nkemzi. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

The solution fields of Maxwell’s equations are known to exhibit singularities near corners, crack tips, edges, and so forth of the physical domain. The structures of the singular fields are well known up to some undetermined coefficients. In two-dimensional domains with corners and cracks, the unknown coefficients are real constants. However, in three-dimensional domains the unknown coefficients are functions defined along the corresponding edges. This paper proposes explicit formulas for the computation of these coefficients in the case of two-dimensional domains with corners and three-dimensional domains with straight edges. The coefficients of the singular fields along straight edges of three-dimensional domains are represented in terms of Fourier series. The formulas presented are aimed at the numerical approximation of the coefficients of the singular fields. They can also be used for the construction of adaptive -nodal finite-element procedures for the efficient numerical treatment of Maxwell’s equations in nonsmooth domains.